MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON
Model Number US14150515
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device was allegedly difficult to remove and reinsert.It was further reported that another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter was returned for evaluation.The scoring wire of the balloon is noted to bend near its distal end.There were no other anomalies noted during the visual evaluation.During the functional testing, the guide wire lumen was flushed.Furthermore, the in-house guide wire was unable to be inserted into the catheter.Under microscopic observation, the inner guide wire lumen was noted to be bunched.As the scoring wire was bent, neither the functional testing for sheath insertion nor the removal couldn't be performed.Therefore, the investigation for the reported introducer sheath insertion failure into the catheter and introducer sheath removal failure from the catheter remains inconclusive as the functional testing couldn¿t be performed due to the condition of the device.The investigation for the reported guide wire removal failure from the catheter was also inconclusive as the guide wire was not able to be inserted during the functional testing.However, the investigation is confirmed for the identified guide wire insertion failure into the catheter as during the functional testing of the returned device, the in-house guide wire was unable to be inserted into the catheter due to the bunching of the inner guide wire lumen.The investigation is also confirmed for the identified inner guide wire lumen bunching as this anomaly was noted during the microscopic observation, which also caused the in-house guide wire insertion failure.A definitive root cause for the reported introducer sheath insertion failure into the catheter , introducer sheath removal failure from the catheter, reported guide wire removal failure from the catheter, identified guide wire insertion into the catheter and identified inner guide wire lumen bunching could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 10/2023), g3, h6 (device).H11: h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device was allegedly difficult to remove from the sheath.It was further reported that the device was allegedly difficult to reinsert into the sheath.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15173066
Report Number2020394-2022-00639
Device Sequence Number17724806
Product Code PNO
UDI-Device Identifier00801741113970
UDI-Public(01)00801741113970
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150515
Device Catalogue NumberUS14150515
Device Lot NumberGFFX0840
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown